Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 23, NWS Kansas City, MO

April 21, 2005Cass County, Jackson County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 21, 2005, 7:20 PM CDT for Cass County, Jackson County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2005, 7:20 PM CDT (00:20 UTC)
Expired
Apr 21, 2005, 8:00 PM CDT
In force
40 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Cass County, MO, Jackson County, MO

The radar

The Pleasant Hill radar (KEAX), 8 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 21, 3:35 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2005-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 795 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2005-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
795 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1802 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 220021
SVREAX
MOC037-095-220100-
/O.NEW.KEAX.SV.W.0023.050422T0020Z-050422T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
720 PM CDT THU APR 21 2005

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CASS COUNTY IN WEST CENTRAL MISSOURI
  SOUTHEASTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 800 PM CDT

* AT 717 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE            
  THUNDERSTORM PRODUCING QUARTER SIZE HAIL NEAR WEST LINE ALONG THE  
  BORDER OF KANSAS AND MISSOURI.  THIS STORM WAS MOVING NORTHEAST AT 
  30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   HARRISONVILLE BY 725 PM CDT.
   GREENWOOD BY 735 PM CDT.
   PLEASANT HILL BY 740 PM CDT.
   STRASBURG BY 745 PM CDT.
   LONE JACK BY 750 PM CDT.

THE TOWNS OF LAKE WINNEBAGO AND BALDWIN PARK ARE ALSO IN THE PATH OF
THIS SEVERE THUNDERSTORM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR
EAST CENTRAL KANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM CDT THURSDAY EVENING FOR NORTHEASTERN KANSAS AND NORTHWESTERN
MISSOURI.

LAT...LON 3883 9449 3859 9451 3866 9413 3900 9412

$$

KOCH
2 follow-up statements
000 
WWUS53 KEAX 220035
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
734 PM CDT THU APR 21 2005

MOC037-095-220100-
/O.CON.KEAX.SV.W.0023.000000T0000Z-050422T0100Z/
JACKSON MO-CASS MO-
734 PM CDT THU APR 21 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN CASS AND
SOUTHEASTERN JACKSON COUNTIES UNTIL 800 PM CDT...

AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR LONE JACK...OR 15 MILES NORTHEAST
OF HARRISONVILLE...AND MOVING NORTHEAST AT 30 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN 
CASS...HARRISONVILLE...AND SOUTHEASTERN JACKSON COUNTIES...INCLUDING 
THE TOWNS OF STRASBURG...BALDWIN PARK AND LONE JACK.

IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 3883 9449 3859 9451 3866 9413 3900 9412

$$

GK
000 
WWUS53 KEAX 220059
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
757 PM CDT THU APR 21 2005

MOC037-095-220107-
/O.EXP.KEAX.SV.W.0023.000000T0000Z-050422T0100Z/
JACKSON MO-CASS MO-
757 PM CDT THU APR 21 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CASS AND SOUTHEASTERN
JACKSON COUNTIES HAS BEEN ALLOWED TO EXPIRE...

AT 757 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

DIME TO NICKEL SIZE HAIL WAS REPORTED BY HARRISONVILLE LAW 
ENFORCEMENT OFFICIALS AT 751 PM...BUT THIS STORM IS WEAKENING AND NO 
LONGER POSES A THREAT TO LIFE AND PROPERTY. SOME PEA TO DIME SIZE 
HAIL REMAINS A POSSIBILITY IN THE ARCHIE AND GARDEN CITY AREAS 
THROUGH 830 PM.

LAT...LON 3883 9449 3859 9451 3866 9413 3900 9412

$$

KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 9:50 AM CDT, 9 hours 30 minutes earlier.

Area forecast discussion, Apr 21, 9:50 AM CDT, 9 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
950 AM CDT THU APR 21 2005

.DISCUSSION...

ATMOSPHERE PRIMED FOR SEVERE CONVECTION LATER ON THIS AFTERNOON
ACROSS MUCH OF FORECAST AREA. VIGOROUS SHORTWAVE TROUGH CURRENTLY
PROPAGATING INTO WESTERN HIGH PLAINS IS FORECAST TO TRANSLATE SLOWLY
EASTWARD THROUGH THIS EVENING. SURFACE LOW CURRENTLY LOCATED OVER
NORTH CENTRAL KS WITH WARM FRONT EXTENDING EASTWARD ACROSS NORTHERN
MO. THIS BOUNDARY IS BEING RE-ENFORCED BY SMALL MCS OVER NORTH
CENTRAL MO...WHICH ITSELF IS BEING MAINTAINED BY MCV GENERATED FROM
OVERNIGHT CONVECTION FURTHER WEST. THIS BOUNDARY WILL GREATLY
INCREASE TORNADIC POTENTIAL LATER ON THIS AFTERNOON ACROSS NORTHERN
MO. ADDITIONALLY...HEAVY RAINFALL HAS OCCURRED ACROSS THIS AREA OVER
THE PAST COUPLE OF DAYS LEAVING GROUND FAIRLY SATURATED. THUS HAVE
DECIDED TO ISSUE FLASH FLOOD WATCH THROUGH TONIGHT.

EXPECT CONVECTION TO FIRE BY MID/LATE AFTERNOON NEAR TRIPLE POINT
ACROSS NORTHEAST KS. STORMS WHICH AREA ABLE TO TRACK ALONG/NORTH OF
AFOREMENTIONED SURFACE BOUNDARY WILL HAVE A GREATLY INCREASED CHANCE
OF BECOMING TORNADIC...HOWEVER EVEN FURTHER SOUTH STORMS WHICH
DEVELOP ALONG DRYLINE AND PROPAGATE INTO WARM SECTOR WILL BE CAPABLE
OF BECOMING TORNADIC AS WELL GIVEN SLIGHTLY BACKED FLOW ACROSS
REGION. ADDITIONALLY...RELATIVELY LOW FREEZING LEVELS AND STRONG
DEEP LAYER SHEAR WILL SUPPORT SUBSTANTIAL THREAT FOR GIANT HAIL (>2
INCHES IN DIAMETER).

IN PROCESS OF UPDATING GRIDS TO ADD SEVERE WORDING...AS WELL AS
ADJUST POPS FOR CURRENT THINKING.

SEAMAN

&&

.PREV DISCUSSION...

232 AM...
AN ACTIVE DAY IS ANTICIPATED ACROSS THE FORECAST AREA.  CURRENTLY
TRACKING SCATTERED THUNDERSTORMS THAT HAVE DEVELOPED ALONG AN
OUTFLOW BOUNDARY LEFTOVER FROM YESTERDAY.  THIS LINE OF STORMS
CONNECTS THE DOTS BETWEEN ACTIVITY IN SOUTHWEST NEBRASKA AND STORMS
IN SOUTHEAST MISSOURI.  GOOD INSTABILITY IN THIS AREA...BUT DEEP
LAYER SHEAR IS LACKING.  THIS HAS RESULTED IN STORMS THAT POP UP
QUICKLY...BUT WITH LITTLE ORGANIZATION THUS FAR.  WITHOUT STRONG
STEERING FLOW...NO SHORT WAVE TO PUSH THINGS ALONG...STORMS HAVE
QUICKLY TURNED INTO HEAVY RAIN PRODUCERS. EXPECT THIS ACTIVITY TO
CONTINUE INTO THE DAYLIGHT HOURS.  THE MAIN SHOW WILL BE EXPECTED
THIS AFTERNOON AS THE PROGRESSIVE SHORTWAVE TO OUR WEST ENTERS THE
PICTURE.  THIS COINCIDES WITH THE CENTER OF SURFACE LOW MOVING
ACROSS NORTHERN MISSOURI.  THE INGREDIENTS ARE FORECAST TO BE IN
PLACE:  BACKED WINDS AHEAD OF THE FRONT...GOOD SHEAR. CAPE IS >2500
J/KG.  CLOUD COVER FROM ONGOING ACTIVITY WILL INITIALLY INHIBIT
INSTABILITY...BUT THE LARGE COMPLEX OF STORMS IN CENTRAL KANSAS
NEVER MATERIALIZED OVERNIGHT...SO CLOUD COVER WILL BE LACKING IN
SOUTHWESTERN MISSOURI. SHOULD SEE THUNDERSTORM DEVELOPMENT LATE THIS
AFTERNOON AHEAD OF THE FRONT...SUPERCELLULAR IS THE STORM MODE
EXPECTED. WILL MENTION SVR STORMS IN THE GRIDS AND TOR/WIND/HAIL IN
HWO.  SOME FLOOD POTENTIAL...BUT MAINLY IN NORTHERN HALF OF CWA...AS
SOUTHERN HALF HAS BEEN DRY OF LATE. SHORTWAVE MOVES THROUGH QUICKLY
TONIGHT...SO CONVECTION SHOULD TOO.  SOME WRAP AROUND RAIN EXPECTED
ON FRIDAY AS THE UPPER LOW MOVES EAST.  MAIN CANADIAN BOUNDARY ALSO
ARRIVES ON FRIDAY...WHICH SHOULD PROVIDE FOR A VERY LOW DIURNAL
RANGE THAT DAY.

NO CHANGES MADE IN THE EXTENDED.

LVQ

&&

.PREV DISCUSSION...

330 PM...
EARLY AFTERNOON SATELLITE IMAGERY AND UPPER AIR ANALYSIS SHOW REX
BLOCK PATTERN ENCOMPASSING MUCH OF CONUS...CHARACTERIZED BY UPPER
LOW CENTERED COVER NORTHERN UT WITH MID LEVEL RIDGE EXTENDING ACROSS
MUCH OF WESTERN CANADA. MCS WHICH DEVELOPED LAST NIGHT ACROSS
CENTRAL PLAINS HAS FINALLY SHIFTED EAST OF FORECAST AREA...AS
ASSOCIATED OUTFLOW BOUNDARY HAS PUSHED INTO SOUTHERN MO. SYNOPTIC
SURFACE FRONT REMAINS FURTHER NORTH...EXTENDING FROM CENTRAL IA BACK
ALONG NE/KS BORDER. IT APPEARS THREAT FOR CONVECTIVE REDEVELOPMENT
HAS DIMINISHED CONSIDERABLY ACROSS FORECAST AREA...AS OUTFLOW
BOUNDARY HAS PUSHED WELL SOUTH WHILE SYNOPTIC BOUNDARY REMAINS TO
THE NORTH. MOST LIKELY AREA FOR REDEVELOPMENT THIS AFTERNOON LOOKS
TO BE FOCUSED OVER SOUTHWEST NEBRASKA IN REGION OF UPSLOPE FLOW
NORTH OF FRONTAL BOUNDARY. EXPECT THIS AREA OF CONVECTION TO
GRADUALLY DEVELOP EAST AND INCREASE IN AREAL COVERAGE OVERNIGHT
ALONG NOSE OF INTENSIFYING LOW LEVEL JET. COMPLEX LIKELY WONT REACH
CWA UNTIL AFTER 3 AM AT THE EARLIEST...AND POSSIBLY NOT UNTIL
SUNRISE AS CORFIDI VECTORS SUGGEST A VERY SLOW MEAN PROPAGATION
SOUTHEAST THROUGH THE OVERNIGHT HOURS.

OVERNIGHT MCS LIKELY TO LINGER ACROSS FORECAST AREA THROUGH AT LEAST
MID MORNING BEFORE SHIFTING SOUTH AND EAST. THIS LEADS TO
CONSIDERABLE UNCERTAINTY REGARDING WHERE CONVECTIVE INITIATION TAKES
PLACE THURSDAY AFTERNOON...AS WELL AS CONVECTIVE INTENSITY AS
ATMOSPHERE ATTEMPTS TO RECOVER. GIVEN UPPER LOW SHIFTING EASTWARD
INTO CENTRAL PLAINS...STRONG FORCING ALONG DRYLINE AS IT SURGES INTO
EASTERN KANSAS...AND DECENT LARGE SCALE LIFT WITHIN AREA OF UPPER
LEVEL DIFFLUENCE AHEAD OF APPROACHING LOW...EXPECT FAIRLY WIDESPREAD
CONVECTION TO DEVELOP ACROSS EASTERN KS DURING THE LATE AFTERNOON
HOURS. IF SUFFICIENT CLEARING TAKES PLACE AHEAD OF DRYLINE...MODE OF
CONVECTION LIKELY TO BE SUPERCELLULAR GIVEN ADEQUATE DEEP LAYER
SHEAR AND INSTABILITY. LOW LEVEL HODOGRAPHS APPEARS SUPPORTIVE OF A
TORNADO THREAT WITH ANY SUPERCELLS WHICH AREA ABLE TO DEVELOP.
CONVECTION LIKELY TO LINGER THROUGH OVERNIGHT HOURS ACROSS
NORTHEASTERN HALF OF CWA.

LONGWAVE TROUGH PROGGED TO DEVELOP ACROSS EASTERN CONUS FOR UPCOMING
WEEKEND INTO FIRST HALF OF NEXT WEEK. SURFACE RIDGE ON BACK SIDE OF
THIS TROUGH PROGGED TO SPREAD ACROSS LOWER/MID MO VALLEY...RESULTING
IN BELOW NORMAL TEMPERATURES. SOUTHERN STREAM LOOKS TO BECOME ACTIVE
BY MID WEEK...WITH SHORTWAVE TROUGH PROPAGATING ACROSS SOUTHERN
PLAINS MONDAY NIGHT INTO TUESDAY. HAVE LEFT GOING CHANCE POPS IN FOR
THIS PERIOD. MOISTURE LIKELY TO REMAIN LIMITED GIVEN PRESENCE OF
SURFACE RIDGE ALONG GULF THROUGH SUNDAY NIGHT...THUS DONT EXPECT
MUCH THREAT OF SEVERE WITH THIS ACTIVITY.

SEAMAN

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH THROUGH TONGIHT FOR AREAS GENERALLY ALONG AND
NORTH OF HIGHWAY 36.
MO...FLASH FLOOD WATCH THROUGH TONIGHT FOR AREAS GENERALLY ALONG AND
NORTH OF HIGHWAY 36.

WFO EAX
Hazardous weather outlook, Apr 21, 12:54 PM CDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1254 PM CDT THU APR 21 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-221800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON-PETTIS-COOPER-BATES-HENRY-
1254 PM CDT THU APR 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN OUTBREAK OF SEVERE THUNDERSTORMS...INCLUDING THE POTENTIAL
FOR TORNADOES...VERY LARGE HAIL AND FLOODING...IS EXPECTED AFTER
3 PM....AS AN UPPER LEVEL STORM SYSTEM INTERACTS WITH A VERY
UNSTABLE AIRMASS ACROSS THE OUTLOOK AREA. THE MOST LIKELY AREA
FOR TORNADOES WILL BE ALONG AND NORTH OF AN OUTFLOW
BOUNDARY...WHICH CURRENTLY EXTENDS FROM NEAR ST JOSEPH TO
CARROLLTON TO BOONVILLE. IN ADDITION...VERY LARGE HAIL AND
TORRENTIAL RAINFALL CAN BE EXPECTED WITH THESE STORMS. RECENT
RAINFALL HAS LEFT THE GROUND ACROSS THIS AREA NEARLY
SATURATED...THUS FLASH FLOODING WILL ALSO BE POSSIBLE. FURTHER
SOUTH...SHEAR PARAMETERS ARE WEAKER...WHICH WOULD INDICATE A
LOWER THREAT FOR TORNADOES ACROSS AREAS SOUTH OF THIS BOUNDARY.
HOWEVER...VERY LARGE HAIL AND DAMAGING WINDS CAN BE EXPECTED WITH
THESE STORMS.

THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A LARGE CLUSTER BY MID
EVENING AS THEY SPREAD NORTHEASTWARD INTO NORTH CENTRAL AND
NORTHEAST MISSOURI. DAMAGING WINDS AND LARGE HAIL WILL REMAIN
POSSIBLE WITH THIS COMPLEX. THESE STORMS ARE EXPECTED TO MOVE
EAST OF THE OUTLOOK AREA BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE ALSO EXPECTED MONDAY AND TUESDAY. THESE STORMS
ARE NOT EXPECTED TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS THE OUTLOOK AREA
AFTER 3 PM THIS AFTERNOON.

SEAMAN

In the hours before

Local storm report, Apr 21, 6:09 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
609 PM CDT THU APR 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             1 S CLAYCOMO            39.19N 94.48W
04/21/2005  1.00 INCH        CLAY               MO   AMATEUR RADIO

0605 PM     HAIL             SMITHVILLE              39.38N 94.57W
04/21/2005  0.25 INCH        CLAY               MO   LAW ENFORCEMENT

&&

SF
Local storm report, Apr 21, 6:15 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
615 PM CDT THU APR 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             3 SE BOONVILLE          38.93N 92.71W
04/21/2005  0.88 INCH        COOPER             MO   EMERGENCY MNGR

0600 PM     HAIL             PILOT GROVE             38.87N 92.91W
04/21/2005  0.88 INCH        COOPER             MO   EMERGENCY MNGR

0614 PM     HAIL             LIBERTY                 39.24N 94.42W
04/21/2005  1.00 INCH        CLAY               MO   AMATEUR RADIO

&&

SF
Local storm report, Apr 21, 6:25 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
625 PM CDT THU APR 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             SMITHVILLE              39.38N 94.57W
04/21/2005  1.00 INCH        CLAY               MO   LAW ENFORCEMENT

&&

SF
Local storm report, Apr 21, 6:27 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
627 PM CDT THU APR 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     HAIL             LIBERTY                 39.24N 94.42W
04/21/2005  1.00 INCH        CLAY               MO   TRAINED SPOTTER

0626 PM     HAIL             1 SSW EXCELSIOR SPRINGS 39.34N 94.24W
04/21/2005  1.00 INCH        CLAY               MO   TRAINED SPOTTER

&&

SF
Local storm report, Apr 21, 6:30 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
630 PM CDT THU APR 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             2 N GLADSTONE           39.24N 94.56W
04/21/2005  1.75 INCH        CLAY               MO   PUBLIC

&&

SF
Special weather statement, Apr 21, 6:50 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
650 PM CDT THU APR 21 2005

KSZ057-060-105-MOZ043-044-053-054-220045-
BATES-CASS-HENRY-JOHNSON-LINN-MIAMI-
650 PM CDT THU APR 21 2005

...SIGNIFICANT WEATHER ALERT FOR BATES...CASS...EASTERN LINN...
EASTERN MIAMI...SOUTHEASTERN JOHNSON...WESTERN HENRY AND WESTERN
JOHNSON COUNTIES...

AT 646 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
ALONG A LINE EXTENDING FROM STANLEY TO 7 MILES SOUTH OF MOUND CITY
KS...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF OLATHE TO
18 MILES NORTHWEST OF FORT SCOTT...AND MOVING EAST AT 25 MPH.

PEOPLE IN BATES...CASS...HENRY...JOHNSON...LINN AND MIAMI COUNTIES...
INCLUDING THE CITIES OF LOUISBURG...LA CYGNE...MOUND CITY KS...
BUCYRUS...SOMERSET...CLEVELAND...PLEASANTON...BELTON...TRADING POST
AND DREXEL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
STORMS MAY INTENSIFY BETWEEN 7 AND 8 PM.

DB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 7:00 PM CDTSevere Thunderstorm WarningEAXCarroll, Clay, Jackson, Lafayette, Ray45 min
Apr 21, 7:06 PM CDTTornado WarningEAXCarroll, Ray39 min
Apr 21, 7:53 PM CDTSevere Thunderstorm WarningEAXLafayette52 min
Apr 21, 8:17 PM CDTSevere Thunderstorm WarningEAXSaline43 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.